|Abdominal Distention And Swelling From Protease Inhibitors
Apr 22, 1997
Dr. Gallant, do protease inhibitors cause abdominal swelling, in partiuclar Crixivan? If so is this condition detrimental to one's health and do all PI's cause this condition? Will this side effect subside once the drug is removed? As always I would appreciate your valued opinion.
| Response from Dr. Gallant
You are referring to what is popularly called "Crix Belly." I have heard of it (mostly on the Internet) and have seen it in a small number of my patients. It doesn't appear to be particularly harmful, but can be distressing enough (both for cosmetic reasons and because it's uncomfortable) that people end up changing therapy. I haven't heard of this happening with other protease inhibitors, but that may be because indinavir (Crixivan) has been the most commonly prescribed PI.
"Crix belly" should not be confused with actual weight gain resulting from the improved health that often accompanies protease inhibitor therapy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Deep Kissing Sign Of HIV AIDS
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- Sore On Mouth After French Kissing Worried I Have HIV
- Can A Vaginal Cyst Cause Enlarged Groin Lymph Nodes?
- Frequent Watery Vaginal Discharge With Bad Odor
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.